Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 56, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 27, 2019, 4:06 PM EDT for Martin County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2019, 4:06 PM EDT (20:06 UTC)
- Expired
- Jun 27, 2019, 4:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Martin County, FL
The radar
The Melbourne radar (KMLB), 118 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 928 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
351
WUUS52 KMLB 272006
SVRMLB
FLC085-272030-
/O.NEW.KMLB.SV.W.0056.190627T2006Z-190627T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
406 PM EDT Thu Jun 27 2019
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Southwestern Martin County in east central Florida...
* Until 430 PM EDT.
* At 406 PM EDT, a severe thunderstorm was located between J And S
Fish Camp and Port Mayaca, moving north at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
J And S Fish Camp and Port Mayaca.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2700 8062 2708 8066 2711 8066 2712 8068
2714 8068 2713 8056 2696 8054 2696 8061
TIME...MOT...LOC 2006Z 172DEG 8KT 2704 8063
HAIL...1.00IN
WIND...60MPH
$$
Sedlock2 follow-up statements
315
WWUS52 KMLB 272021
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
421 PM EDT Thu Jun 27 2019
FLC085-272030-
/O.CON.KMLB.SV.W.0056.000000T0000Z-190627T2030Z/
Martin FL-
421 PM EDT Thu Jun 27 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHWESTERN MARTIN COUNTY...
At 421 PM EDT, a severe thunderstorm was located near J And S Fish
Camp and Port Mayaca, moving north at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
J And S Fish Camp and Port Mayaca.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm
cluster. Move indoors immediately. Lightning is one of nature's
leading killers. Remember, if you can hear thunder, you are close
enough to be struck by lightning.
Torrential rainfall is occurring with this storm cluster, and may
lead to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2700 8062 2708 8066 2711 8066 2712 8068
2714 8068 2713 8056 2696 8054 2696 8061
TIME...MOT...LOC 2021Z 172DEG 8KT 2707 8064
HAIL...1.00IN
WIND...60MPH
$$
Sedlock097
WWUS52 KMLB 272028
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
428 PM EDT Thu Jun 27 2019
FLC085-272037-
/O.EXP.KMLB.SV.W.0056.000000T0000Z-190627T2030Z/
Martin FL-
428 PM EDT Thu Jun 27 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MARTIN COUNTY
WILL EXPIRE AT 430 PM EDT...
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning will be allowed to expire. However
small hail, gusty winds and heavy rain are still possible with this
thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Melbourne.
LAT...LON 2700 8062 2708 8066 2711 8066 2712 8068
2714 8068 2713 8056 2696 8054 2696 8061
TIME...MOT...LOC 2027Z 172DEG 8KT 2708 8064
$$
SedlockWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:55 PM EDT, 11 minutes earlier.
Area forecast discussion, Jun 27, 3:55 PM EDT, 11 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 355 PM EDT Thu Jun 27 2019 .DISCUSSION... Current-Tonight...Hi Res Visible Satellite imagery shows a weak circulation offshore Volusia county assocd with a weak sfc trough. This feature has been generating scattered showers and isolated storms as it slowly pushes westward. This motion should continue thru tonight and have drawn a small PoP for the Volusia coast. Elsewhere, sea breeze and Lake Okeechobee breeze collision is producing strong storms with torrential rainfall on the northern and eastern shores of the Lake and over the Lake itself. Isolated storms may develop over interior counties next few hours as the diffuse sea breeze interacts with the larger inland lakes. Considerable dry air seen in the 15Z Cape sounding should limit coverage of storms but strong wind gusts will be possible in those that do form. Low level flow will veer E/SE overnight with an increase in speed. This will advect some higher moisture toward the Treasure coast by sunrise or just after. So will indicate isolated showers and storms pushing onshore south of the Cape. Friday-Monday (previous)...ECFL will remain on the western flank of the mid level Atlantic ridge Friday, followed by a weak trough which moves north and then northeast southern and central Florida this weekend. The trough will then turn E/SE and slide just north of the northern Bahamas Monday as the ridge gets displaced westward over the central-eastern GOMEX by an amplifying western Atlantic trough. The trough will be accompanied by a surge of much higher PWAT air that will spread across ECFL in a freshening SE surface flow beginning late Friday night and continuing through Sunday as the flow veers to the south and southwest. This will lead to much higher shower/storm chances, with POPs climbing to 40-50 Friday, and 60-70 both Saturday and Sunday. By Monday, the departing trough will carry the deepest moisture offshore with it, with POPs dropping back down to 40-50. Storm threats will be typical early summertime strong convection, with CG lightning, gusty winds and torrential downpours. Temps look fairly close to normal through the period, although weekend maxes could may wind up a degree or two below normal in coastal locations where convection gets an early start. Tuesday-Thursday (previous)...GOMEX mid level ridge will build north, then expand NE across the expanse of the SE CONUS. This will place central FL in a drier, more subsident pattern through mid- late week as onshore surface flow develops once again. Current POP forecast shows ~30 pct near the coast and 40 inland, however the MOS based guidance may be showing a climo (high) bias, since both moisture progs and the mid level ridge position appear to argue for an even drier pattern. Max temps should climb to above normal away from the coast owing to the strengthening SE ridge and drying/subsidence on its suppressive E-SE flank. && .AVIATION... Low level NE/ENE flow and a drier airmass will allow a diffuse east coast breeze to push into the interior this afternoon. Expect some ISOLD SHRA/TSRA in the KLEE-KISM corridor during the late afternoon hours, so added VCTS for now for these terminals. Any convection should push west of far interior terminals from 23z-00z as activity progresses westward. Low level onshore flow will allow ISOLD SHRA to approach cstl terminals late tonight into Fri morning from the Atlantic. Added VCSH for KVRB-KSUA corridor by mid morning. && .MARINE... Tonight...Winds will veer out of the E/SE 10-12 knots across the southern waters, slightly lower across the north. Weak circulation offshore Volusia county will continue slowly west or west northwest and be along or inland of the NE FL coast by morning. Isolated showers/storms will gradually approach the Volusia coast tonight assocd with this feature. Meanwhile, E/SE flow increasing across the south along with some increasing moisture will bring isolated to scattered showers and storms into the southern waters later tonight. Seas 1-2 feet. Friday-Monday (previous)...SE wind flow through Saturday veers to S-SW Sunday and more SW-W by Monday, with seas 2-3FT through the period. An attendant surge in moisture will bring much higher chances for showers and storms over the water from Friday night through this weekend. Diurnally forced late-day offshore moving thunderstorms along and ahead of the WCSB seem like a good bet for Monday given the extent of veering of low to mid level winds. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 89 75 88 / 20 30 20 40 MCO 74 91 75 88 / 10 30 20 60 MLB 77 89 76 87 / 10 40 30 70 VRB 74 88 74 87 / 20 40 30 70 LEE 75 92 75 90 / 10 30 20 40 SFB 74 92 75 89 / 10 30 20 50 ORL 75 92 75 89 / 10 30 20 60 FPR 74 90 75 88 / 20 40 30 70 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Kelly/Pendergrast/Volkmer
Hazardous weather outlook, Jun 27, 11:35 AM EDT, 4 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1135 AM EDT Thu Jun 27 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-280000- Flagler Beach to Jupiter Inlet out to 60 nm-Volusia-Lake-Orange- Seminole-Brevard-Osceola-Indian River-Okeechobee-St. Lucie-Martin- 1135 AM EDT Thu Jun 27 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Shower and storm coverage will continue to be lower than normal today, with greatest chance for early afternoon thunderstorms across inland portions of Martin, Saint Lucie and Indian River counties spreading to Okeechobee, Osceola and western Orange counties during the mid to late afternoon. Storms will be capable of producing dangerous lightning strikes and strong wind gusts up to 50 mph. Slow and variable storm motion today will allow storms to produce locally heavy rainfall up to 1 to 2 inches in a short period of time. .MARINE THUNDERSTORM GUST IMPACT... Isolated to scattered thunderstorms will develop into the afternoon, mainly across the interior over areas south and west of Orlando. Storm motion will be slow and variable with any storms being capable of producing wind gusts up to 40 knots over inland lakes. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Daily coverage of lightning storms is expected to increase late this week and this weekend as local high pressure breaks down. This will create an environment increasingly favorable for daily storm development. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Kelly/Weitlich
In the hours before
Local storm report, Jun 27, 10:34 AM EDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1034 AM EDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM WATER SPOUT 5 ENE SEWALLS POINT 27.22N 80.12W
06/27/2019 AMZ555 FL FIRE DEPT/RESCUE
BRIEF WATERSPOUT OBSERVED BY STUART WITHAM FIELD TOWER
PERSONNEL OVER THE ATLANTIC OFF OF GILBERTS BAR. TOUCHED
WATER FOR LESS THAN A MINUTE ACCORDING TO WITNESS.
&&
JCPSpecial weather statement, Jun 27, 3:22 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Melbourne FL
322 PM EDT Thu Jun 27 2019
FLZ058-064-272000-
Okeechobee FL-Martin FL-
322 PM EDT Thu Jun 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OKEECHOBEE AND WEST
MARTIN COUNTIES UNTIL 400 PM EDT...
At 322 PM EDT, Doppler radar was tracking a strong thunderstorm near
Treasure Island to Okeechobee, moving northwest at 5 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Treasure Island, Okeechobee, Four Seasons Estates, Taylor Creek and
Okee Tantie Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2711 8066 2716 8071 2721 8079 2720 8083
2714 8087 2717 8088 2716 8089 2717 8091
2719 8091 2720 8094 2722 8095 2734 8073
2727 8068 2721 8068 2721 8063 2713 8057
2706 8065
TIME...MOT...LOC 1922Z 131DEG 6KT 2715 8074
PendergrastSpecial weather statement, Jun 27, 3:55 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Melbourne FL
355 PM EDT Thu Jun 27 2019
FLZ064-272100-
Martin FL-
355 PM EDT Thu Jun 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARTIN COUNTY UNTIL 500
PM EDT...
At 354 PM EDT, Doppler radar was tracking a strong thunderstorm over
J And S Fish Camp as well as another near Port Mayaca. These storms
were nearly stationary.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
J And S Fish Camp and Port Mayaca.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 2700 8062 2708 8066 2711 8066 2712 8068
2721 8068 2720 8057 2696 8054 2696 8061
TIME...MOT...LOC 1954Z 094DEG 1KT 2709 8066
SedlockThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:22 PM EDT | Special Weather Statement | MLB | Okeechobee | 38 min |
| Jun 27, 3:45 PM EDT | Areal Flood Advisory | MLB | Okeechobee | 3 hr |
| Jun 27, 3:55 PM EDT | Special Weather Statement | MLB | Martin | 65 min |
| Jun 27, 4:10 PM EDT | Areal Flood Advisory | MLB | Martin | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.